North Dakota, 2005

Hail in North Dakota, September 3, 2005

September 3, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Sep 3, 2:45 AM CST, 30 minutes earlier.

Area forecast discussion, Sep 3, 2:45 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 AM CDT SAT SEP 3 2005

.SHORT TERM...THROUGH MONDAY NIGHT
ONGOING DEEP MOIST CONVECTION SOUTH AND EAST OF BISMARCK WILL NEED
TO BE ACCOUNTED FOR AT LEAST THROUGH THE MORNING HOURS TODAY.
ACTIVITY SHOULD HAVE SHIFTED EAST AND OUT BY NOON WITH AXIS OF MID
LEVEL RIDGE NOSING THROUGH THE FORECAST AREA.

SUNSHINE AND SOUTH/SOUTHEAST WIND...ALONG WITH THERMAL RIDGE
...WILL PUSH HIGHS INTO THE 90S WEST FOR A VERY WARM EARLY SEPTEMBER
DAY. TEMPERATURE CONCERN EAST IS RESIDUAL CLOUDCOVER.

AREA COMES UNDER SOUTHWEST FLOW ALOFT...AND WITH SURFACE FEATURES
NEARBY LATER SUNDAY PATTERN BECOMES MORE CONDUCIVE TO STORM
DEVELOPMENT. QUESTION WILL BE WHETHER THE CAP CAN BE BROKEN.

.LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT...
A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA THURSDAY AND
FRIDAY. WILL EXPAND THE CHC OF THUNDERSTORMS FOR THURSDAY...THURSDAY
NIGHT INTO FRIDAY. OTHERWISE JUST MINOR CHANGES.
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

JPM/WAA
Hazardous weather outlook, Sep 2, 3:48 AM CST, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
448 AM CDT FRI SEP 2 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
448 AM CDT FRI SEP 2 2005 /348 AM MDT FRI SEP 2 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JP MARTIN

The radar

The Bismarck radar (KBIS), 108 km away, was scanning. The volume nearest the first event began at 09:14 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stutsman

When
September 3, 3:15 AM CST to 3:25 AM CST
Where
Stutsman County, Streeter
Measured
1 in hail
Reported by
AIRPLANE PILOT
Coordinates
46.650, -99.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471689.